Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 3
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Boos, Dennis D. and Osborne, Jason A. 2015. Assessing Variability of Complex Descriptive Statistics in Monte Carlo Studies Using Resampling Methods. International Statistical Review, Vol. 83, Issue. 2, p. 228.


    Demos, Antonis and Kyriakopoulou, Dimitra 2013. Edgeworth and Moment Approximations: The Case of MM and QML Estimators for the MA(1) Models. Communications in Statistics - Theory and Methods, Vol. 42, Issue. 10, p. 1713.


    Thomas, Philipp Matuschek, Hannes and Grima, Ramon 2013. How reliable is the linear noise approximation of gene regulatory networks?. BMC Genomics, Vol. 14, Issue. Suppl 4, p. S5.


    ×

FINITE-SAMPLE MOMENTS OF THE COEFFICIENT OF VARIATION

  • Yong Bao (a1)
  • DOI: http://dx.doi.org/10.1017/S0266466608090555
  • Published online: 01 February 2009
Abstract

We study the finite-sample bias and mean squared error, when properly defined, of the sample coefficient of variation under a general distribution. We employ a Nagar-type expansion and use moments of quadratic forms to derive the results. We find that the approximate bias depends on not only the skewness but also the kurtosis of the distribution, whereas the approximate mean squared error depends on the cumulants up to order 6.

Copyright
Corresponding author
*Address correspondence to Yong Bao, Department of Economics, Purdue University, 403 W. State St., West Lafayette, IN 47907, USA; e-mail: ybao@purdue.edu.
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

R Breunig . (2001) An almost unbiased estimator of the coefficient of variation. Economics Letters 70, 1519.

C.C. Coughlin , T.A. Garrett , & R. Hernández-Murillo (2007) Spatial dependence in models of state fiscal policy convergence. Public Finance Review 35, 361384.

C.-J. Dalgaard & J. Vastrup (2001) On the measurement of σ-convergence. Economics Letters 70, 283287.

D. Giannias , P. Liargovas , & G. Manolas (1999) Quality of life indices for analysing convergence in the European Union. Regional Studies 33, 2735.

J.F Helliwell . (1996) Convergence and migration among provinces. Canadian Journal of Economics 29, 324330.

O Lieberman . (1994) A Laplace approximation to the moments of a ratio of quadratic forms. Biometrika 81, 681690.

A.L Nagar . (1959) The bias and moment matrix of the general k-class estimators of the parameters in simultaneous equations. Econometrica 27, 575595.

P. Rilstone , V.K. Srivastava , & A. Ullah (1996) The second-order bias and mean squared error of nonlinear estimators. Journal of Econometrics 75, 369395.

L.A Roberts . (1992) On ratios of random variables and generalised mortality rates. Journal of Applied Probability 29, 268279.

A. Ullah & V.K. Srivastava (1994) Moments of the ratio of quadratic forms in non-normal variables with econometric examples. Journal of Econometrics 62, 129141.

A. Ullah , V.K. Srivastava , & N. Roy (1995) Moments of the function of non-normal random vector with applications to econometric estimators and test statistics. Econometric Reviews 14, 459471.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×